Alert archive / Tennessee / River Flood Warnings in 2021
River Flood Warning 23, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Aug 16, 2021, 8:55 PM EDT for Cocke County, Jefferson County, Tennessee. It took effect at Aug 18, 2021, 12:08 AM EDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 8:55 PM EDT (00:55 UTC)
- In effect from
- Aug 18, 2021, 12:08 AM EDT
- Expired
- Aug 18, 2021, 6:12 PM EDT
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cocke County, TN, Jefferson County, TN
The radar
The Knoxville radar (KMRX), 32 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point French Broad River near Newport (NWPT1). The gauge peaked at 14.74 ft at Aug 18, 2021, 4:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03455000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
819
WGUS44 KMRX 170055
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Morristown TN
855 PM EDT Mon Aug 16 2021
...The National Weather Service in Morristown TN has issued a Flood
Warning for the following rivers in Tennessee...
French Broad River Near Newport TN affecting Cocke and Jefferson
Counties.
For the French Broad River...including Newport TN, DOUGLAS DAM...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mrx/.
The next statement will be issued Tuesday afternoon at 1200 PM EDT.
&&
TNC029-089-171600-
/O.NEW.KMRX.FL.W.0023.210818T1330Z-210820T0036Z/
/NWPT1.1.ER.210818T1330Z.210819T0000Z.210819T1836Z.NO/
855 PM EDT Mon Aug 16 2021
The National Weather Service in Morristown has issued a
* Flood Warning for
the French Broad River Near Newport TN.
* From Wednesday morning to Thursday evening.
* At 7:45 PM EDT Monday the stage was 2.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
Wednesday morning to a crest of 11.5 feet Wednesday evening. It
will then fall below flood stage early Thursday afternoon.
* Impact...At 10.0 feet, Agricultural land near the gage on Highway
321 is flooded.
&&
LAT...LON 3607 8328 3611 8324 3596 8307 3595 8290
3589 8296 3592 8312
$$
JLB6 follow-up statements
957
WGUS84 KMRX 171315
FLSMRX
Flood Statement
National Weather Service Morristown TN
915 AM EDT Tue Aug 17 2021
...The Flood Warning continues for the following rivers in
Tennessee...
French Broad River Near Newport TN affecting Cocke and Jefferson
Counties.
Pigeon River At Newport TN affecting Cocke County.
For the French Broad River...including Newport TN, DOUGLAS DAM...
Minor flooding is forecast.
For the Pigeon River...including Newport TN...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mrx/.
The next statement will be issued late tonight at 1215 AM EDT.
&&
TNC029-180415-
/O.EXT.KMRX.FL.W.0022.000000T0000Z-210819T0117Z/
/NEPT1.1.ER.210818T0730Z.210818T1200Z.210818T1917Z.NO/
915 AM EDT Tue Aug 17 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the Pigeon River At Newport TN.
* Until late tomorrow evening.
* At 9:00 AM EDT Tuesday the stage was 5.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tonight to a crest of 9.8 feet tomorrow morning. It will then fall
below flood stage tomorrow afternoon.
* Impact...At 8.0 feet, Minor flooding occurs downstream from gage
on Highway 25/70 and in the community of Edwina. Jimtown Road may
be affected.
* Flood History...This crest compares to a previous crest of 10.3
feet on 10/24/2017.
&&
LAT...LON 3578 8309 3577 8318 3591 8322 3603 8321
3597 8316 3586 8315
$$
TNC029-089-180415-
/O.EXT.KMRX.FL.W.0023.210818T1437Z-210819T1700Z/
/NWPT1.1.ER.210818T1437Z.210819T0000Z.210819T1100Z.NO/
915 AM EDT Tue Aug 17 2021
...The Flood Warning is now in effect until early Thursday
afternoon...
The Flood Warning continues for
the French Broad River Near Newport TN.
* From Wednesday morning to early Thursday afternoon.
* At 8:45 AM EDT Tuesday the stage was 3.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tomorrow morning to a crest of 11.5 feet tomorrow evening. It will
then fall below flood stage Thursday morning.
* Impact...At 10.0 feet, Agricultural land near the gage on Highway
321 is flooded.
* Flood History...This crest compares to a previous crest of 10.4
feet on 12/23/2013.
&&
LAT...LON 3607 8328 3611 8324 3596 8307 3595 8290
3589 8296 3592 8312
$$
19785
WGUS84 KMRX 180055
FLSMRX
Flood Statement
National Weather Service Morristown TN
855 PM EDT Tue Aug 17 2021
...The Flood Warning is extended for the following rivers in
Tennessee...
French Broad River Near Newport TN affecting Cocke and Jefferson
Counties.
For the French Broad River...including Newport TN, DOUGLAS DAM...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday afternoon at 1200 PM EDT.
&&
TNC029-089-181600-
/O.EXT.KMRX.FL.W.0023.210818T1013Z-210819T2149Z/
/NWPT1.1.ER.210818T1013Z.210818T1800Z.210819T1549Z.NO/
855 PM EDT Tue Aug 17 2021
...The Flood Warning is now in effect until Thursday afternoon...
The Flood Warning continues for
the French Broad River Near Newport TN.
* From Wednesday morning to Thursday afternoon.
* At 7:45 PM EDT Tuesday the stage was 5.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 14.0 feet early tomorrow afternoon.
It will then fall below flood stage late Thursday morning.
* Impact...At 10.0 feet, Agricultural land near the gage on Highway
321 is flooded.
* Flood History...This crest compares to a previous crest of 12.8
feet on 07/04/2013.
&&
LAT...LON 3607 8328 3611 8324 3596 8307 3595 8290
3589 8296 3592 8312
$$494
WGUS84 KMRX 180100
FLSMRX
Flood Statement
National Weather Service Morristown TN
900 PM EDT Tue Aug 17 2021
...The Flood Warning continues for the following rivers in
Tennessee...
French Broad River Near Newport TN affecting Cocke and Jefferson
Counties.
For the French Broad River...including Newport TN, DOUGLAS DAM...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday afternoon at 1200 PM EDT.
&&
TNC029-089-181600-
/O.CON.KMRX.FL.W.0023.210818T1013Z-210819T2149Z/
/NWPT1.1.ER.210818T1013Z.210818T1800Z.210819T1549Z.NO/
900 PM EDT Tue Aug 17 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the French Broad River Near Newport TN.
* From Wednesday morning to Thursday afternoon.
* At 7:45 PM EDT Tuesday the stage was 5.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 14.0 feet early tomorrow afternoon.
It will then fall below flood stage late Thursday morning.
* Impact...At 10.0 feet, Agricultural land near the gage on Highway
321 is flooded.
* Flood History...This crest compares to a previous crest of 12.8
feet on 07/04/2013.
&&
LAT...LON 3607 8328 3611 8324 3596 8307 3595 8290
3589 8296 3592 8312
$$697
WGUS84 KMRX 180355
FLSMRX
Flood Statement
National Weather Service Morristown TN
1155 PM EDT Tue Aug 17 2021
...The Flood Warning continues for the following rivers in
Tennessee...
French Broad River Near Newport TN affecting Cocke and Jefferson
Counties.
For the French Broad River...including Newport TN, DOUGLAS DAM...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday afternoon at 300 PM EDT.
&&
TNC029-089-181900-
/O.EXT.KMRX.FL.W.0023.210818T0408Z-210819T1512Z/
/NWPT1.1.ER.210818T0408Z.210818T1200Z.210819T0912Z.NO/
1155 PM EDT Tue Aug 17 2021
...The Flood Warning is now in effect until late Thursday morning...
The Flood Warning continues for
the French Broad River Near Newport TN.
* Until late Thursday morning.
* At 10:45 PM EDT Tuesday the stage was 9.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 15.0 feet tomorrow morning.
It will then fall below flood stage early Thursday morning.
* Impact...At 10.0 feet, Agricultural land near the gage on Highway
321 is flooded.
* Flood History...This crest compares to a previous crest of 13.4
feet on 01/18/2013.
&&
LAT...LON 3607 8328 3611 8324 3596 8307 3595 8290
3589 8296 3592 8312
$$
BW927
WGUS84 KMRX 181812
FLSMRX
Flood Statement
National Weather Service Morristown TN
212 PM EDT Wed Aug 18 2021
...Observed flooding changed to Minor severity and increased in
duration for the following rivers in Tennessee...
French Broad River Near Newport TN affecting Cocke and Jefferson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mrx/.
The next statement will be issued this evening at 1000 PM EDT.
&&
TNC029-089-190200-
/O.EXT.KMRX.FL.W.0023.000000T0000Z-210819T0146Z/
/NWPT1.1.ER.210818T0303Z.210818T0815Z.210818T1946Z.NO/
212 PM EDT Wed Aug 18 2021
...Observed flooding increased to Minor severity and increased in
duration until late this evening...
The Flood Warning continues for
the French Broad River Near Newport TN.
* Until late this evening.
* At 1:45 PM EDT Wednesday the stage was 11.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 1:45 PM EDT Wednesday was 14.8 feet.
* Forecast...The river is expected to fall below flood stage late
this afternoon and continue falling to 1.9 feet Monday morning.
* Impact...At 10.0 feet, Agricultural land near the gage on Highway
321 is flooded.
* Flood History...This crest compares to a previous crest of 10.4
feet on 12/23/2013.
&&
LAT...LON 3607 8328 3611 8324 3596 8307 3595 8290
3589 8296 3592 8312
$$
19725
WGUS84 KMRX 182212
FLSMRX
Flood Statement
National Weather Service Morristown TN
612 PM EDT Wed Aug 18 2021
...The Flood Warning is cancelled for the following rivers in
Tennessee...
French Broad River Near Newport TN affecting Cocke and Jefferson
Counties.
TNC029-089-182315-
/O.CAN.KMRX.FL.W.0023.000000T0000Z-210818T2212Z/
/NWPT1.1.ER.210818T0303Z.210818T0815Z.000000T0000Z.NO/
612 PM EDT Wed Aug 18 2021
...The Flood Warning for the French Broad River Near Newport TN has
been cancelled...
The Flood Warning is cancelled for
the French Broad River Near Newport TN.
* At 5:45 PM EDT Wednesday the stage was 9.3 feet.
* Flood stage is 10.0 feet.
* Forecast...The river has fallen below flood stage and is expected
to continue to fall this evening.
&&
LAT...LON 3607 8328 3611 8324 3596 8307 3595 8290
3589 8296 3592 8312
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Aug 16, 7:39 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 16, 7:39 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
739 PM EDT Mon Aug 16 2021
.UPDATE...
FOR 00Z AVIATION.
&&
.SHORT TERM...(Tonight through Wednesday)...
Key Messages:
1. TS Fred will bring heavy rains to the southern Appalachians and
TN valley Tuesday and Tuesday night. Flooding threat high enough to
issue a Flash Flood Watch with this forecast package.
2. Main areas of concern for flooding will be southern TN valley,
western NC, and the east TN mountains. Central and northern TN
valley not removed from threat, but it's more conditional there.
3. Gusty winds likely in the high terrain, but do not appear
worthy of an advisory at this time.
Discussion:
TS Fred was nearing the Florida coast this afternoon and is
forecast to lift north to central Georgia by roughly daybreak
tomorrow morning. By tomorrow evening the remnant circulation
should be around the Smokies or thereabouts, and finally up into
Virginia and points north of our CWA by shortly after midnight
tomorrow night. The forward speed and track of this system will
primarily put the flooding threat on the east side of the
Appalachians, in the upslope regions of western North Carolina and
far northern South Carolina. However, there is evidence that
supports at least a conditional threat of flash flooding further
west into the TN valley.
Upper troughing from the western Great Lakes southwest into the
southern plains, will interact with the forward flank of TS Fred
as it lifts north into Georgia tonight and Tuesday morning.
Associated enhancement of the upper jet on the east of the trough
will promote deep layer upward ascent, coincident with PWATs
increasing to over 2" across the TN valley around and shortly
after daybreak Tuesday. Several areas south of the I-40 corridor
saw well over 2-3" of rain yesterday and overnight last night.
Additionally, USGS data shows that these same areas are also in
the 75th-90th percentile for streamflows, so it seems that
conditions are primed for some flooding concerns if precip is
heavy tomorrow. WPC made a westward expansion of higher rainfall
amounts with the afternoon QPF update, which is in line with the
NAM, HREF, and some other CAM guidance in showing a burst of heavy
rains tomorrow between 12z and 15z or so. If areas in the
southern valley see any flash flooding, that daybreak to mid
morning time frame is going to be the window of opportunity.
As the remnant circulation lifts north through Georgia and into
the southern Appalachians, the threat of heavy rains will
primarily shift into the mountains as the flow regime becomes
upslope dominant into western NC. This typically would favor
strong rain shadow effects into the TN valley but the presence of
deep layer ascent as mentioned above, and isentropic ascent across
the mountains should allow for noteworthy rainfall amounts to make
it onto the TN side of things as well. Historical outcomes has me
leery of going with a Flash Flood Watch all the way up our east
TN mountain zones and into the northern TN valley, guidance
supports it. That said, I do believe the threat outside of the
mountains is conditional. Rainfall yesterday was very light in the
northern valley, their USGS streamflows data is about normal, and
the expected rainfall amounts are a bit lower than the southern
valley. But 2-3" of storm total rainfall amounts in a tropical
environment could easily fall in a quick burst so have included
them. Am more confident in the mountains where we currently have
3-5" of rain forecast and moisture transport will be better
overall. Have gone ahead with the issuance of a Flash Flood Watch
for Marion county in the south, up through the I-75 corridor and
into the northern valley areas, as well as points eastward to
include the TN mountains and western NC.
Lastly, with the low level circulation forecast to move right up
the TN/NC border, winds could be an issue in the higher terrain.
There's not much support at the moment for any wind headlines up
there. Some gusts to around 35-40 mph could occur, but think that
will be limited to mainly the peaks and only for a short 4-6 hour
time period tomorrow afternoon and evening as the low center moves
into the mountains. Have foregone any wind headlines at this time
because of this.
By daybreak Wednesday the remnants of Fred are well to our north.
Have some rain chances continuing on Wed but that's a low
confidence forecast as guidance is mixed.
CD
.LONG TERM...(Wednesday night through Monday)...
Key Messages:
1. Wet period continues with daily chances of showers and
thunderstorms through the weekend.
2. Slight warming trend through the weekend will return temperatures
to the mid to upper 80s for most locations by the end of the
weekend.
Discussion:
-Wednesday Night through Friday-
The long term period will begin on Wednesday night with weak H3
ridging taking place over the eastern seaboard and into the
Atlantic. H5 heights over our area will be around the 5930m mark and
lowering as a weak and slower moving trough just to our west begins
to transition eastward. Influences will be seen Thursday afternoon
into Friday with the presence of some brief and weak vorticity
associated with the base of the trough moving through the CWA. While
showers and thunderstorms during these two days will follow a more
typical diurnal cycle, with best coverage in the late afternoon to
evening, the relatively more favorable dynamics could act to
increase coverage while also promote a couple of stronger storms.
Additionally, some lingering activity is possible overnight
Thursday. Guidance suggests PWAT values will continue to be on the
higher end, around 1.7-2.0in, thus, some ponding of water and
isolated flooding could occur with any stronger storms as well...
especially in any areas that continue to see repeated rainfall
throughout the next few days. Temperatures will remain a degree or
two below seasonal normal values for this half of the extended.
-Saturday through Monday-
Moving into the weekend, the upper level low and associated trough
begin to lift to the northeast as weak riding moves back into place
over our region. As the trough lifts, long term models show a
frontal boundary diving into the Ohio valley. At this time, the
boundary looks to stall out over northern Kentucky preventing any
significant impacts across our CWA. Frontal forcing out ahead of the
boundary could act to increase the coverage of showers and
thunderstorms Saturday and possibly Sunday depending on when the
front washes out. Ridging will build into early next week with
temperatures returning to seasonal normals.
KS
&&
.AVIATION...
00Z TAF DISCUSSION.
Poor flight conditions are forecast during the period as the
remnants of Fred move across the Southern Appalachians. Scattered
showers and thunderstorms this evening will result in continued
vcts with some tempo lower vis if a cell impacts a terminal.
Later tonight, decreasing cigs are forecast through early Tuesday
as low-level moisture increases with MVFR and IFR cigs possible
for all sites. Heavy rain will be possible at times on Tuesday as
anomalously high moisture moves across the region. With the
weakening nature of the tropical system, winds are not forecast to
be very strong, but some gusts up to around 20kt may be possible
later in the period.
JB
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 71 78 71 88 72 / 60 70 40 60 40
Knoxville McGhee Tyson Airport, TN 69 79 71 88 71 / 70 90 60 50 40
Oak Ridge, TN 69 78 69 86 70 / 60 80 50 50 40
Tri Cities Airport, TN 69 79 69 84 68 / 70 90 90 60 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch from Tuesday morning through Wednesday morning
for Cherokee-Clay.
TN...Flash Flood Watch from Tuesday morning through Wednesday morning
for Blount Smoky Mountains-Bradley-Cocke Smoky Mountains-
East Polk-Grainger-Hamblen-Hamilton-Jefferson-Knox-Loudon-
Marion-McMinn-North Sevier-Northwest Blount-Northwest
Carter-Northwest Cocke-Northwest Greene-Northwest Monroe-
Sevier Smoky Mountains-Southeast Carter-Southeast Greene-
Southeast Monroe-Unicoi-Washington-West Polk.
VA...NONE.
&&Hazardous weather outlook, Aug 16, 3:43 PM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 343 PM EDT Mon Aug 16 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-171945- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 343 PM EDT Mon Aug 16 2021 /243 PM CDT Mon Aug 16 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will continue across the forecast area today. Areas in the south that saw heavy rains could see a conditional threat of flooding if storms develop over the same areas repeatedly. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Widespread showers, with some embedded thunderstorms, associated with the remnants of TS Fred are expected to affect the area Tuesday through Tuesday night. Heavy tropical downpours could produce flash flooding, especially in the southern Tennessee valley, western North Carolina, and portions of the east Tennessee mountains. Unsettled, showery weather is expected Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Aug 16, 4:25 PM EDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Morristown TN
425 PM EDT Mon Aug 16 2021
TNZ083>085-100-162115-
Rhea TN-Bradley TN-Meigs TN-McMinn TN-
425 PM EDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of southern Rhea, north
central Bradley, Meigs and southwestern McMinn Counties through 515
PM EDT...
At 425 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Charleston, or 11 miles southeast of Dayton,
moving northwest at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dayton, Decatur, Graysville, Evensville, Peakland, Hillsview, Old
Washington, Big Spring and Sale Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3552 8513 3553 8510 3555 8511 3569 8472
3533 8473 3526 8489
TIME...MOT...LOC 2025Z 151DEG 21KT 3536 8488
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GaruckasSpecial weather statement, Aug 16, 4:28 PM EDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Morristown TN
428 PM EDT Mon Aug 16 2021
TNZ067-083>085-162115-
Rhea TN-Roane TN-Meigs TN-McMinn TN-
428 PM EDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northeastern Rhea,
northeastern Meigs, north central McMinn and southwestern Roane
Counties through 515 PM EDT...
At 428 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Decatur, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sweetwater, Niota, Murray Store, Paint Rock, Ten Mile and Eagle
Furnace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3554 8469 3577 8480 3579 8450 3571 8451
3569 8453 3568 8452 3565 8459 3563 8458
3563 8456 3564 8454 3562 8452 3562 8454
3561 8452 3553 8453
TIME...MOT...LOC 2028Z 167DEG 9KT 3559 8466
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GaruckasThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 11:54 AM EDT | Special Weather Statement | MRX | Polk | 51 min |
| Aug 17, 3:06 PM EDT | Areal Flood Advisory | MRX | Blount, Sevier | 5 hr |
| Aug 17, 4:09 PM EDT | Areal Flood Advisory | MRX | Monroe, Polk | 4 hr |
| Aug 17, 6:00 PM EDT | Areal Flood Warning | MRX | Monroe | 3 hr |
| Aug 17, 7:02 PM EDT | Areal Flood Advisory | MRX | Blount, Knox | 118 min |
Nearby
River Flood Warnings in Tennessee, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.